Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS JSJ
NWS JSJ issued this small craft advisory at Aug 29, 2018, 3:07 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2018, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 30, 2018, 7:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS JSJ
The text
As transmitted.
860 WHCA72 TJSJ 292007 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 407 PM AST Wed Aug 29 2018 ...Choppy seas across the Atlantic offshore waters... .Wind surge associated to a tropical wave will result in seas up to 7 feet across the Atlantic offshore waters through at least Thursday morning. AMZ710-300415- /O.NEW.TJSJ.SC.Y.0035.180829T2007Z-180830T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 407 PM AST Wed Aug 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM AST THURSDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect until 8 AM AST Thursday. * WINDS...East winds 15 to 20 knots with gusts up to 25 knots. * SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
012 WHCA72 TJSJ 300124 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 924 PM AST Wed Aug 29 2018 ...Choppy seas across the Atlantic offshore waters... .Wind surge associated to a tropical wave will result in seas up to 7 feet across the Atlantic offshore waters through at least Thursday morning. AMZ710-300930- /O.CON.TJSJ.SC.Y.0035.000000T0000Z-180830T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 924 PM AST Wed Aug 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY... * WINDS...East winds 15 to 20 knots with gusts up to 25 knots. * SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
359 WHCA72 TJSJ 300736 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 336 AM AST Thu Aug 30 2018 ...Choppy seas across the Atlantic offshore waters... .Wind surge associated to a tropical wave will result in seas up to 7 feet across the Atlantic offshore waters through at least Thursday morning. AMZ710-301200- /O.CON.TJSJ.SC.Y.0035.000000T0000Z-180830T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 336 AM AST Thu Aug 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS MORNING... * WINDS...East winds 15 to 20 knots with gusts up to 25 knots. * SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
033 WHCA72 TJSJ 301225 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 825 AM AST Thu Aug 30 2018 ...Choppy seas continue in the outer Atlantic waters... .Seas up to 7 feet continue in the northern outer Atlantic waters. They are expected to subside during the morning. Even after that seas may be locally hazardous near thunderstorms. AMZ710-301800- /O.EXP.TJSJ.SC.Y.0035.000000T0000Z-180830T1200Z/ /O.NEW.TJSJ.SC.Y.0036.180830T1225Z-180830T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 825 AM AST Thu Aug 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect until 2 PM AST this afternoon. * WINDS...East winds 15 to 20 knots with gusts up to 25 knots. * SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 10:40 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 29, 10:40 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1140 AM AST Wed Aug 29 2018 .UPDATE... Rainy and gusty conditions are expected through the evening hours as the tropical wave moves closer to the islands. The forecast package was updated to take in consideration the current weather conditions. Thunderstorm development with heavy rainfall and brief gusty winds is expected through this evening across the islands. In addition, heavy rains could lead to urban and small stream flooding and prolonged periods could results in mudslides along areas of steep terrain. && .AVIATION... Passing SHRA/TSRA and gusty conditions are expected to continue across the flying area from time to time. TSRA formation is likely especially across TJMZ/TJBQ/TJSJ btwn 29/16-22z. As a result, MVFR or even brief IFR conditions are likely. Sfc winds will continue from the E-NE 10 to 20 knots with gusts btwn 30 and 40 knots in/near SHRA/TSRA. Inclement weather is forecast to continue through the fcst period. && .MARINE... Marine conditions will continue to deteriorate as the tropical wave moves into the region. Winds and seas are forecast to increase between 15 and 20 knots with higher gusts and between 4 and 6 feet respectively. Hazardous marine conditions are forecast through at least Friday. Thunderstorm and shower activity will increase over the region through this period. && .PREV DISCUSSION... /issued 504 AM AST Wed Aug 29 2018/ SYNOPSIS...A TUTT aloft will continue anchored north of the region until Friday, generating upper level instability across the local area. An increase in low level moisture and instability with the arrival of a tropical wave late today into Thursday will enhance shower and thunderstorm activity across the forecast area. A high moisture content will continue until the end of the workweek, thus a similar convective pattern is expected each day with a peak in convective development on Friday as the wave phases with the TUTT aloft. A more seasonal pattern will return on Saturday and Sunday as a somewhat drier air mass encompass the local area. However, another tropical wave will pool moisture and create favorable conditions for shower and thunderstorm development on Monday and Tuesday. A drier air mass with occasional patches of low level moisture transported by the trade winds will move into the area on Wednesday. SHORT TERM...Today through Friday... This second part of the workweek looks to be an active one with numerous showers and persistent thunderstorms across the local islands, especially Puerto Rico. The most active period appear to be most of Thursday through the mid afternoon hours of Friday, but today looks rather active as well. Moisture and instability will gradually increase today across the local area ahead of a tropical wave that is expected for tonight into Thursday. The shower and thunderstorm activity is expected to increase today as the day progresses, affecting many parts of the forecast area, but particularly Puerto Rico. An upper trough, gradually becoming more conducive to thunderstorm support will help in the persistent thunderstorm development today and through Friday. We have the necessary ingredients for enough activity to cause at the very least some urban and small stream flooding across many parts of Puerto Rico, but river flooding will not be ruled out, and it is actually quite possible for more significant flooding to occur on Thursday and Friday since many of the soils may be saturated and the additional rain will become runoff right away. The latest high resolution guidance suggests that the deep moisture moving in with the tropical wave will combine with the upper level dynamics and the local effects to cause thunderstorms with heavy rain. LONG TERM...Saturday through Wednesday... Although patches of drier air will infiltrate the local area during the weekend, a TUTT pattern aloft will hold north of the local area until Sunday. This will continue to vent convective development across the local area. Moisture transport and upper upper level instability will result in overnight and early morning showers streaming across the local waters into portions of the Virgin Islands and eastern Puerto Rico, followed by afternoon convection over the interior and western Puerto Rico. Models agree that an east to southeast wind flow will favor afternoon convection over the northwestern quadrant on Saturday, whereas convection should be focused over the southwestern quadrant on Sunday as winds become more northeasterly. Another surge of moisture is expected early next week as a tropical wave moves across the local area on Monday into Tuesday. This will result in enhanced shower and thunderstorm activity across the area. As the tropical wave moves westward and away from the local islands, a somewhat drier air mass will invade the local area on Wednesday. AVIATION...SHRA expected across the local area will cause at least VCSH across the local terminals for the next 24 hours. TSRA is expected to develop after 29/12Z, which will gradually increase VCTS across the local terminals from TIST/TISX to TJSJ then to TJPS/TJBQ and TJMZ starting after 29/16Z. Winds will be from the east today at 10 to 15 knots and gusty with sea breeze variations developing after 29/13Z. MARINE...Seas will range between 3 and 6 feet with east to southeast winds ranging from 10 to 20 kts. As a result, choppy marine conditions are expected during the next several days across most of the local waters until at least the end of the work week. A tropical wave will move across the local area late today into Thursday, shower and thunderstorm activity will increase over the local waters. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 86 77 86 / 70 70 70 70 STT 79 88 78 88 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && UPDATE...CAM AVIATION...CAM
Hazardous weather outlook, Aug 29, 10:06 AM CDT, 5 hours 1 minute before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 1037 AM AST miercoles 29 de agosto de 2018 AMZ710>745-PRZ001>013-301445- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central- Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 1037 AM AST miercoles 29 de agosto de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Tronadas de dispersas a numerosas con lluvia fuertes y rafagas de vientos se esperan a traves Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. LLuvia prolongada podria resultar en deslizamentos de tierra. Trombas Marinas...Breves trombas marinas son posible en las aguas costeras al oeste de Vieques y Culebra. .Vientos...Se esperan vientos sostenidos sobre 20 mph a traves de porciones de las aguas locales. .Oleaje...Oleaje hasta 6 pies a traves de las aguas mar afuera y pasajes. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sureste de Puerto Rico, al igual que para playas de Vieques y Culebra. .Dias dos a siete...jueves a martes Una onda tropical y una vaguada se combinaran el jueves y viernes para resultar en aguaceros numerosos y algunas tronadas a traves de las islas locales. Se esperan inundaciones urbanas y de riachuelos, deslizamientos son possible de igual manera. Patron de tiempo inestable se espera hasta el final de la semana laboral. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vientos fuertes, inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-301445- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1037 AM AST miercoles 29 de agosto de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Tronadas con lluvia fuerte y rafagas de viento son posibles a traves de las islas locales. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones de carreteras y areas de pobre drenaje. .Vientos...Se esperan vientos sostenidos sobre 20 mph a traves de porciones de las aguas locales. Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas de Santa Cruz y al sur de San Tomas. .Dias dos a siete...jueves a martes Una onda tropical y una vaguada se combinaran el jueves y viernes para resultar en aguaceros numerosos y algunas tronadas a traves de las islas locales. Se esperan inundaciones urbanas y de riachuelos, deslizamientos son possible de igual manera. Patron de tiempo inestable se espera hasta el final de la semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:34 PM CDT | Areal Flood Advisory | JSJ | 56 min |
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.